Alert archive / California / River Flood Advisories in 2017

River Flood Advisory 8, NWS Eureka, CA

February 9, 2017Mendocino County, California

NWS Eureka, CA issued this river flood advisory at Feb 9, 2017, 8:33 PM PST for Mendocino County, California. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Feb 9, 2017, 8:33 PM PST (04:33 UTC)
Expired
Feb 10, 2017, 6:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 19.91 ft at Feb 9, 2017, 11:00 PM PST.

minormoderate10152002/1002/11
Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

460 
WGUS86 KEKA 100433
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
833 PM PST THU FEB 9 2017

...
...The National Weather Service in Eureka has issued a Flood Advisory
for the Russian River...

  Russian River near Hopland affecting Mendocino County 

The Russian River near Hopland has recently crested, but water levels will 
remain above 15 feet through late tonight resulting in minor flooding
in low lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.

The next statement will be issued 4 AM PST Friday February 10th or as 
warranted by changing conditions.

&&

CAC045-101400-
/O.NEW.KEKA.FL.Y.0008.170210T0433Z-170210T1400Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
833 PM PST THU FEB 9 2017

The National Weather Service in Eureka has issued a
* Flood Advisory for
  the Russian River near Hopland.
* until Friday morning.
* At  8:00 PM Thursday the stage Was 19.4 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is Forecast to recede to near 15.0 FT late
  tonight.
* IMPACTS...At 15.0 feet...flooding of Highway 175 is expected at the
  approach to the Russian River bridge. Expect minor flooding of crop
  land on the right bank of the river.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$
1 follow-up statement
505 
WGUS86 KEKA 101051
FLSEKA
FLOOD ADVISORY
NATIONAL WEATHER SERVICE EUREKA, CA
251 AM PST FRI FEB 10 2017

...The Flood Advisory continues for the Russian River...
  Russian River near Hopland affecting Mendocino County 

Although more rain is possible today, the bulk of heavy rainfall
has come to an end which will allow water levels to recede further
through the day. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Do not drive your car across flooded roadways. It only takes about 
two feet of water to float most vehicles. For area road conditions...
call CALTRANS at 1-800-427-7623.

Stay tuned to developments by listening to NOAA Weather Radio or your
local TV or radio stations.

The next statement will be issued 10 AM Friday February 10th or as 
warranted by changing conditions.

&&

CAC045-101400-
/O.CON.KEKA.FL.Y.0008.000000T0000Z-170210T1400Z/
/HOPC1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
251 AM PST FRI FEB 10 2017

The Flood Advisory continues for the Russian River near Hopland until
this morning.
* At  2:00 AM Friday the stage Was 18.8 feet.
* Flood Stage is 21.0 feet.
* FORECAST...This river is Forecast to fall below monitor stage of 
  18.0 FT early this morning then forecast to recede to near 5.0 FT 
  early Tuesday morning.

 &&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304       

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood advisory went out at Feb 9, 3:45 PM PST, 4 hours 48 minutes earlier.

Area forecast discussion, Feb 9, 3:45 PM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
345 PM PST Thu Feb 9 2017

.SYNOPSIS...Showers and winds will continue to diminish this
evening and tonight as the front pulls out of the area. Friday a
weak frontal boundary will bring additional rain to the area as it
moves through. Friday night showers are expected. High pressure
returns for the weekend into early next week bringing dry weather.
Mid to late next week another system is expected.

&&

.Short Term (through Friday Night)...The main front and the
highest winds have moved out of the area. Showers are continuing
this afternoon. South to southwest winds 15 to 25 mph and
occasional showers will continue to diminish tonight. Snow levels
will drop to around 4500 to 5000 feet tonight, but snow amounts
are expected to be less than 2 inches tonight.

Friday morning a weak frontal boundary is expected to move
through bringing 0.5 to 1.5 inches of rain in Del Norte. Less
than an inch of rain is expected farther south and east. Snow
levels levels with this are expected to fall through the morning
to around 3500 feet. Have issued a winter weather advisory for Del
Norte county above 3500 feet. Three to seven inches of snow is
expected over 3500 feet with higher amounts above above 4500 feet
in Del Norte County. Humboldt county may see up to 2 inches as low
as 4000 feet.

Friday afternoon and evening snow levels will drop as an upper
level cuts off and moves over the area, however the rainfall
amounts will diminish. Current models show enough instability for
a few showers, but not enough to expect thunderstorms.
Temperatures aloft are cold enough we could see a bit of small
hail, but this is not expected to be widespread. There is still
some uncertainty on the where this low will track exactly and this
could impact the snow levels and small hail potential.

.long term (Saturday through Thursday)...High pressure builds into
the region on Saturday bringing clearing skies and drying
conditions. Morning fog is likely in the inland areas due to the
recent rainfall. Offshore flow is expected to mainly keep the
coast clear. Saturday night temperatures are expected to drop near
freezing in most areas and will likely be the coldest night.
Sunday and Monday high pressure will persist with gradually
warming temperatures. The fog in the inland areas will slowly
diminish as it dries out. Tuesday the ridge starts to break down
and there may be a few clouds and isolated showers. Wednesday
night into Thursday the models are showing the next system moving
into the area. There is still some disagreement on the timing but
it looks to bring another round of wind and rain. MKK

&&

.HYDROLOGY...Rainfall rates have diminished this afternoon,
however rivers are still rising. Currently the Klamath, Eel, Van
Duzen, Navarro and the Russian river are expected to reach flood
stage. These rivers are expected to rise and crest this evening
through tonight. Confidence is rising on the river forecasts now
that the rain has fallen. For additional details visit our
website. MKK

&&

.AVIATION...MVFR to IFR conditions and moderate and gusty winds
will continue at KCEC, KACV and KUKI through this evening. The
lower conditions are due to reduced ceilings and/or visibilities.
The winds will diminish overnight becoming light at KCEC and KACV
with light winds to calm conditions occurring at KUKI. MVFR TO IFR
conditions will occur at KCEC, KACV and KUKI overnight due to
patchy fog and showers at times reducing ceilings and/or
visibilities.

&&

.MARINE...The winds and seas will continue to gradually decrease
through Friday in the wake of the strong cold front which moved
across the waters Thursday morning. The winds and seas will
increase slightly on Saturday primarily across the outer waters as
a weak low pressure trough moves across the region. A small craft
advisory may be necessary across the southern outer waters on
Saturday due to an increase in the winds associated with the
passage of the low pressure trough. The winds and seas will
decrease across all the waters Sunday and Monday. Small craft
advisories will be in effect across all the waters today through
Friday evening primarily due to elevated seas.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 3 AM to noon PST Friday
    for CAZ102.

NORTHWEST CALIFORNIA COASTAL WATERS...

 Small Craft Advisory until 9 PM PST Friday for PZZ450-455-470-
 475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 9, 4:15 PM PST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
415 PM PST Thu Feb 9 2017

CAZ101-104>109-110015-
Coastal Del Norte-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-
415 PM PST Thu Feb 9 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

Wind gusts to near 35 mph will slowly diminish this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

1 to 2 inches of snow is possible as low as 4000 feet. Higher
amounts are possible above 5000 feet.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-110015-
Del Norte Interior-
415 PM PST Thu Feb 9 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON PST FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

A Winter Weather Advisory is currently in effect late tonight above
3500 feet.

Wind gusts to near 45 mph will slowly diminish this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Winter Weather Advisory is currently in effect through midday
friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ110>113-110015-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
415 PM PST Thu Feb 9 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ103-110015-
Northern Humboldt Coast-
415 PM PST Thu Feb 9 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A high astronomical tide will cause minor flooding in low-lying
areas along the Redwood Coast. The water level is expected to peak
between 8.8 and 9.2 feet at the North Spit Tide gauge

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:22 AM PSTCoastal Flood AdvisoryEKAHumboldt9 hr

Nearby

River Flood Advisories in California, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.